Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 121, NWS Mobile, AL

August 22, 2010Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 22, 2010, 3:49 PM CDT for Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2010, 3:49 PM CDT (20:49 UTC)
Expired
Aug 22, 2010, 4:30 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WUUS54 KMOB 222049
SVRMOB
ALC097-222130-
/O.NEW.KMOB.SV.W.0121.100822T2049Z-100822T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT SUN AUG 22 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 430 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH.  THIS
  STORM WAS NEAR WILMER...OR ABOUT 16 MILES SOUTHEAST OF LUCEDALE...
  AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG CREEK LAKE BY 405 PM CDT...
  BIG CREEK LAKE DAM BY 415 PM CDT...
  SNOW AND TANNER WILLIAMS BY 420 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3050 8840 3060 8842 3089 8842 3092 8823
      3060 8808
TIME...MOT...LOC 2049Z 344DEG 14KT 3082 8834

$$
1 follow-up statement
054 
WWUS54 KMOB 222102
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT SUN AUG 22 2010

ALC097-222130-
/O.CON.KMOB.SV.W.0121.000000T0000Z-100822T2130Z/
MOBILE AL-
402 PM CDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN MOBILE COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH.  THIS STORM WAS NEAR BIG CREEK LAKE...OR ABOUT 17 MILES WEST OF
DOWNTOWN MOBILE...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG CREEK LAKE DAM BY 410 PM CDT...
  SNOW AND TANNER WILLIAMS AND MAGNOLIA GROVE GOLF COURSE BY 415 PM
  CDT...
  MOBILE AIRPORT AND SEVEN HILLS BY 420 PM CDT...
  HUTCHENS ELEMENTARY SCHOOL...AIRPORT AND UNIVERSITY AND UNIVERSITY
  OF SOUTH ALABAMA BY 425 PM CDT...
  DAWES BY 430 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3050 8840 3059 8842 3084 8842 3087 8821
      3086 8820 3060 8808
TIME...MOT...LOC 2102Z 333DEG 18KT 3076 8831

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:37 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 22, 3:37 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SUN AUG 22 2010

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...19Z SFC ANALYSIS
DEPICTS A WEST TO EAST SFC TROUGH LOCATED ACROSS NORTH CENTRAL
AL/MS...SLOWLY MOVING TO THE SOUTH. IT IS HARD TO CALL IT A FRONT AT
THIS JUNCTURE CONSIDERING ANY APPRECIABLE AIRMASS CHANGE (MAINLY A
DEWPOINT DISCONTINUITY) IS STILL LOCATED WELL TO THE NORTH ACROSS THE
OHIO VALLEY AND MIDWEST. HOWEVER...WATER VAPOR CLEARLY INDICATES A
SURGE OF VERY DRY MID AND UPPER LEVEL AIR OVER NORTHERN MS/AL MOVING
STEADILY SOUTH. BOTH THE SFC BOUNDARY AND THE DRY AIRMASS WILL
CONTINUE TO MOVE SOUTH TONIGHT...WITH THE TROUGH MOVING OFFSHORE LATE
TONIGHT. WE WILL STEADILY SEE A REDUCTION IN CONVECTIVE CHANCES FROM
NORTH TO SOUTH THIS EVENING...WITH SLIGHT CHANCES OVERNIGHT BEING
CONFINED TO THE COAST AND OFFSHORE WATERS. WILL MAINTAIN THE HEAT
ADVISORY THROUGH THE REST OF THE AFTERNOON AS HEAT INDICES REMAIN IN
THE 105 TO 109 DEGREE RANGE OUTSIDE OF CONVECTION.

ON MONDAY...THE BOUNDARY IS FORECAST TO BECOME QUASI-STATIONARY NEAR
THE COAST. TO THE NORTH OF THE BOUNDARY...THE ATMOSPHERE BECOMES
DEEPLY MIXED WITH FORECAST SOUNDINGS INDICATING A DEEP DRY ADIABATIC
MIXED LAYER ALL THE WAY UP TO NEAR 750 MB. DEWPOINTS WILL MIX OUT
INTO THE LOW TO MID 60S OVER THE FAR INTERIOR AS A RESULT WITH
PRECIPITABLE WATERS DROPPING ALL THE WAY TO NEAR 1 INCH. A TIGHT
DEWPOINT GRADIENT IS LIKELY TO SET UP NEAR THE I-10 CORRIDOR AS SW
WINDS JUST TO THE SOUTH OF THE BOUNDARY WILL PREVENT DEWPOINTS FROM
MIXING OUT MUCH WITH MID 70S PERSISTING. DESPITE THE AIR OVER MUCH OF
THE REGION BEING MUCH DRIER...IT WILL DO LITTLE IN THE WAY OF
LOWERING MAX TEMPERATURES. 1000-850MB THICKNESSES IN THE 1435-1445
METER RANGE SUPPORT HIGHS IN THE MID TO UPPER 90S. THESE TEMPERATURES
COMBINED WITH THE HIGHER DEWPOINTS ALONG THE COAST WILL CREATE HEAT
INDICES OF 106 TO 110 DEGREES. WE HAVE DECIDED TO ISSUE A HEAT
ADVISORY FOR THE COASTAL SECTIONS OF ALABAMA AND NW FLORIDA FOR MON
AFTN.WE WILL HAVE TO MONITOR DEWPOINTS CAREFULLY BECAUSE IF THEY
REMAIN IN THE UPPER 70S...THEN AN EXCESSIVE HEAT WARNING WILL BECOME
NECESSARY. WITH THE ABUNDANCE OF DRY AIR PRESENT...RAIN CHANCES LOOK
TO BE NIL FOR THE MAJORITY OF THE CWA. MAINTAINED SLIGHT CHANCE POPS
NEAR THE COAST IN THE VICINITY OF THE SFC BOUNDARY. HOWEVER...THE MID
LEVELS BECOME SO DRY...IT WILL BE HARD FOR ANY UPDRAFT TO BECOME
SUSTAINED.

MONDAY NIGHT THROUGH TUESDAY NIGHT LOOK RAIN FREE ACROSS THE ENTIRE
AREA AS PRECIPITABLE WATERS DROP FURTHER...EVEN DROPPING TO AROUND
1.25 INCHES ALONG THE COAST. THE FRONT IS LIKELY TO NUDGE OFFSHORE
LATE MONDAY NIGHT AS THE LAND MASS COOLS AND SFC PRESSURES RISE.
LOWER DEWPOINTS SHOULD RESULT IN PLEASANT NIGHTS IN THE MID TO UPPER
60S ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR...WITH MID TO UPPER
70S CLOSER TO THE BEACHES. ANOTHER DAY IN THE MID TO UPPER 90S ON
TUESDAY...BUT LOWER RH VALUES WILL KEEP HEAT INDICES BELOW ADVISORY
CRITERIA. 34/JFB

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE FORECAST LOOKS RAIN FREE
THROUGH THE END OF THE WEEK AS DRY AIR REMAINS FIRMLY ENTRENCHED
ACROSS THE AREA THANKS TO BROAD TROUGHING PERSISTING OVER THE EASTERN
STATES. DID NOT BUY INTO THE 12Z GFS SOLUTION FOR THU/FRI. IT SHOWS A
QUICKER AND MORE ROBUST RETURN OF MOISTURE OVER THE CENTRAL GULF
COAST AS A SUBTLE SHORTWAVE WITH ORIGINS OVER THE CENTRAL PLAINS
MOVES SOUTHEAST TOWARD THE AREA. THIS PARTICULAR SHORTWAVE LOOKS TO
BE PRODUCED BY CONVECTIVE FEEDBACK OVER NEBRASKA AND OKLAHOMA...SO WE
CERTAINLY ARE NOT GOING TO BUY INTO SUCH A FEATURE AT THIS RANGE OF
THE FORECAST. FORECAST HIGHS ARE IN THE MID 90S WEDNESDAY AND LOW
90S BY FRIDAY. OVERNIGHT LOWS NEAR SEASONAL LEVELS...MID 70S NEAR THE
BEACHES AND UPPER 60S INLAND.

MOISTURE LEVELS BEGIN TO INCREASE OVER THE WEEKEND AS SFC HIGH
PRESSURE SHIFTS TO THE EAST COAST AND A STEADY EASTERLY WIND
DEVELOPS...SO WILL KEEP POPS IN THE TYPICAL CLIMO 30/40 RANGE. HIGHS
CONTINUE IN THE LOW 90S. 34/JFB

&&

.AVIATION (18Z-00Z ISSUANCE)...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
MS...SOUTHWEST AL...AND THE WESTERN FL PANHANDLE THIS AFTERNOON WITH
THE BETTER COVERAGE FORMING WELL INLAND FROM THE COAST THROUGH 400
PM...THEN SHIFTING SOUTHWARD TOWARDS THE COAST BY LATE AFTERNOON AND
EARLY THIS EVENING. GENERAL MOVEMENT OF THE SHOWERS AND
THUNDERSTORMS WILL BE TO THE SOUTH AT 10 TO 15 KTS. SCT TO BKN CLOUD
BASES RANGING FROM 2.5 TO 4K FT WILL CONTINUE THROUGH THE MID
EVENING HOURS BECOMING MAINLY SCT AT 25K FT AFTER SUNSET. WINDS WILL
CONTINUE FROM THE WEST NORTHWEST 5 TO 10 KNOTS THIS AFTERNOON
BECOMING NORTHWEST TO NORTH AT 5 KNOTS OR LESS OVERNIGHT. 32/EE

&&

.MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL CONTINUE TO
WEAKEN AND SHIFT SOUTHWEST THROUGH THE WEEKEND AND EARLY NEXT WEEK
GIVING WAY TO MOSTLY A NORTHWEST TO NORTH WIND OVER THE NORTH
CENTRAL GULF THROUGH TONIGHT...THEN NORTHEAST EARLY MON...SHIFTING
SOUTH IN THE AFTERNOON. WINDS WILL RANGE FROM 10 TO 15 KNOTS TONIGHT
AND EARLY MONDAY WITH HIGHER GUSTS...POSSIBLY UP TO 35 TO 45 KNOTS
WITH SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
A WEAKENING FRONTAL BOUNDARY WILL MOVE SOUTH AND STALL NEAR THE
COAST ON MONDAY THEN LINGER NEAR THE COAST THROUGH MID WEEK. THIS
PATTERN WILL GIVE WAY TO MOSTLY A NORTHERLY FLOW AT NIGHT AS THE
BOUNDARY MOVES OFFSHORE BECOMING WEST TO SOUTHWEST AT 10 TO 15 KTS
DURING THE DAY AS THE BOUNDARY MOVES BACK NORTH WITH DAYTIME
HEATING. SEAS WILL RANGE FROM 2 TO 3 FEET. AT THIS TIME THE LONGER
RANGE MODEL GUIDANCE DEPICTS A STRONG EASTERLY FLOW MOSTLY FROM A
TIGHTER PRESSURE GRADIENT BETWEEN HIGH PRESSURE BUILDING OVER THE
WESTERN ATLANTIC AND EASTERN GULF AND A LINGERING SFC TROF OF LOW
PRESSURE OVER THE SOUTHEAST STATES. AS A RESULT SEAS WILL RANGE FROM
4 TO 6 FEET OUT TO 60 NM LATE IN THE WEEK. 32/EE

&&

.FIRE WEATHER...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
TONIGHT AS A RARE LATE SUMMER COLD FRONT APPROACHES THE AREA
FROM THE NORTH AND DROPS DOWN TO THE COAST OR JUST OFFSHORE
TONIGHT. THE BOUNDARY WILL THEN REMAIN NEARLY STATIONARY NEAR THE COAST
MONDAY INTO EARLY TUESDAY...WITH DRIER AIR FILTERING INTO INTERIOR
PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. THE DRIER AIR
WILL BE LESS NOTICEABLE NEAR THE COAST...HOWEVER. WHILE AFTERNOON
RELATIVE HUMIDITY VALUES WILL BE LOWER OVER THE NEXT COUPLE DAYS...
ESPECIALLY OVER THE INTERIOR...NO FIRE WEATHER CONCERNS ARE EXPECTED
AS THE RELATIVE HUMIDITY IS EXPECTED TO STAY ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  97  73  97 /  30  10  10  10
PENSACOLA   79  96  77  96 /  40  20  10  10
DESTIN      80  92  79  93 /  40  20  10  10
EVERGREEN   74  98  68  97 /  30  10  10  10
WAYNESBORO  74  98  66  96 /  20  05  10  10
CAMDEN      72  97  67  97 /  20  05  10  05
CRESTVIEW   73  98  70  98 /  30  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     HEAT ADVISORY FROM 11 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

FL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HEAT ADVISORY FROM 11 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 22, 5:30 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN AUG 22 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE CENTRAL GULF COAST TODAY. WHILE WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STORMS COULD BECOME
STRONG TO POSSIBLY SEVERE. STRONG WIND GUSTS WILL BE THE PRIMARY
THREAT ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.

HEAT INDEX READINGS WILL RANGE FROM 105 TO 110 TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX READINGS WILL RANGE FROM 105 TO 110 MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 2:16 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
216 PM CDT SUN AUG 22 2010

ALZ052-MSZ076-222015-
WASHINGTON-GREENE-
216 PM CDT SUN AUG 22 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON AND GREENE
COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES WEST OF SUNFLOWER TO 3
MILES NORTHWEST OF FRUITDALE...MOVING SOUTH AT 20 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SUNFLOWER...SEABOARD...HAWTHORN...TOINETTE...ESCATAWPA...VINEGAR BEND
AND TOPTON THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE...FREQUENT LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 22, 3:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT SUN AUG 22 2010

ALZ051-222045-
CHOCTAW-
301 PM CDT SUN AUG 22 2010

...STRONG THUNDERSTORMS CONTINUE TO AFFECT CHOCTAW COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEEDHAM...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NEEDHAM...HODGEWOOD...TOXEY...WIMBLY AND WATER VALLEY THROUGH 345 PM
CDT.

OTHER STRONG THUNDERSTORMS WERE TO THE NORTHWEST OF THE COUNTY
MOVING SOUTHWARD AT 10 TO 15 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE...FREQUENT LIGHTNING...AND
WIND GUSTS OF 45 TO 55 MPH. THUNDERSTORMS THIS STRONG COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 22, 3:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT SUN AUG 22 2010

ALZ053-222115-
CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
309 PM CDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT CLARKE COUNTY...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORVIN...MOVING SOUTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OPINE...BASHI...TALLAHATTA SPRINGS...CHILTON...RURAL AND WINN THROUGH
415 PM CDT.

HE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS
OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 22, 3:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT SUN AUG 22 2010

ALZ060-222115-
COVINGTON-
325 PM CDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT COVINGTON COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSE HILL...MOVING SOUTH AT 10 TO 15 MPH.

OTHER STRONG THUNDERSTORMS WERE TO THE NORTH AND SOUTH...MOVING
SOUTH AT 10 TO 15 MPH.

THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EODA...BABBIE...OPP...ONYCHA AND GREEN BAY THROUGH 415 PM
CDT.

THE PRIMARY THREATS FROM THESE THUNDERSTORMS ARE FREQUENT LIGHTNING
AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THUNDERSTORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 22, 3:46 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT SUN AUG 22 2010

ALZ061-063-222130-
UPPER MOBILE-LOWER MOBILE-
346 PM CDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY THROUGH
430 PM...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILMER...MOVING SOUTH AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOTT AND COLEMAN DAIRY RO...BIG CREEK LAKE...SEMMES...TANNER WILLIAMS
AND BIG CREEK LAKE DAM THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR
DISEASED TREES AND LARGE LIMBS. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 22, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT SUN AUG 22 2010

FLZ006-222130-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
349 PM CDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT OKALOOSA COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF EGLIN AFB...MOVING SOUTHWEST AT
10 TO 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EGLIN AFB...DESTIN...OCEAN CITY AND FORT WALTON BEACH THROUGH 430 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS
OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:31 PM CDTSpecial Marine WarningMOB14 min
Aug 22, 2:40 PM CDTAreal Flood AdvisoryMOBCrenshaw110 min
Aug 22, 2:47 PM CDTSevere Thunderstorm WarningMOBWashington43 min
Aug 22, 2:50 PM CDTSpecial Marine WarningMOB40 min
Aug 22, 3:09 PM CDTHeat AdvisoryMOB28 hr
Aug 22, 3:29 PM CDTSpecial Marine WarningMOB61 min
Aug 22, 3:47 PM CDTAreal Flood AdvisoryMOBCovington, Crenshaw118 min
Aug 22, 4:46 PM CDTSpecial Marine WarningMOB44 min
Aug 22, 5:12 PM CDTSpecial Marine WarningMOB36 min
Aug 22, 5:30 PM CDTSevere Thunderstorm WarningMOBBaldwin45 min
Aug 22, 5:37 PM CDTSpecial Marine WarningMOB98 min
Aug 22, 6:08 PM CDTSpecial Marine WarningMOB69 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.